Heart & Cardiology/CPAP and PVC's

Advertisement


Question
I am 53, nonsmoker 300lbs, 6'5" tall.  I had ablation for A-fib in April of 2013. I had no issues after the surgery, off all meds for the a-fib.  I currently take Ramapril and Cartia XT for HBP.  I started CPAP therapy 2 weeks ago.  Pressure setting of 8.  The first week all went well, but really did not feel any better.  I still sleep 5 - 6 hours a night and feel tired and often fall asleep at the drop of a hat.  My wife says I don't snore anymore since using the CPAP.  5 days ago I started having PVC's (confirmed by an EKG taken during the day)  They were occurring 6 to 10 per minutes at times. (pulse was 88) This made me dizzy, tired and short of breath when I tried to walk around. Last night I did not use my CPAP, I had no PVC's that I felt today. No dizziness, no shortness of breath.  The PVC's usually start within an hour of waking up and I don't usually  notice them at night when sleeping.  I also have a tight or heavy feeling when I take a deep breath in my upper chest, kind of the feeling of an upper respiratory infection would give you.  I have no infection.  Could the CPAP be causing this?

Answer
Hi Kevin,
It sounds like your ablation may have failed. Symptomatic and/or recurring PVCs need to be re-evaluated. Whether your CPAP treatment has anything to do with this I don't know, but I believe it to be unlikely.
Check these links:
http://www.cardiachealth.org/heart-disease-treatment/treatment-options/cardiac-a
http://www.cardiachealth.org/palpitations/
http://www.cardiachealth.org/ca-blog/palpitations-and-fainting/
Hope this helps,
Dr T
http://www.cardiachealth.org/

Heart & Cardiology

All Answers


Answers by Expert:


Ask Experts

Volunteer


doctort@cardiachealth.org

Expertise

Expert opinions on cardiac, thoracic and vascular diseases

Experience

Over 30 years experience of dealing as an expert with cardiac, thoracic and vascular diseases

Education/Credentials
Board certified cardio-thoracic surgeon

©2016 About.com. All rights reserved.